• Previous Article
    Backward compact attractors for non-autonomous Benjamin-Bona-Mahony equations on unbounded channels
  • DCDS-B Home
  • This Issue
  • Next Article
    Risk-minimizing pricing and Esscher transform in a general non-Markovian regime-switching jump-diffusion model
September  2017, 22(7): 2587-2594. doi: 10.3934/dcdsb.2017098

On some difference equations with exponential nonlinearity

Department of Civil Engineering, University of Patras, 26500 Patras, Greece

In memory of Professor Evangelos K. Ifantis

Received  July 2016 Revised  December 2016 Published  March 2017

The problem of the existence of complex $\ell_1$ solutions of two difference equations with exponential nonlinearity is studied, one of which is nonautonomous. As a consequence, several information are obtained regarding the asymptotic stability of their equilibrium points, as well as the corresponding generating function and $z-$ transform of their solutions. The results, which are obtained using a general theorem based on a functional-analytic technique, provide also a rough estimate of the region of attraction of each equilibrium point for the autonomous case. When restricted to real solutions, the results are compared with other recently published results.

Citation: Eugenia N. Petropoulou. On some difference equations with exponential nonlinearity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2587-2594. doi: 10.3934/dcdsb.2017098
References:
[1]

A. S. Ackleh and P. L. Salceanu, Competitive exclusion and coexistence in an $n-$species Ricker model, J. Biol. Dynamics, 9 (2015), 321-331. doi: 10.1080/17513758.2015.1020576. Google Scholar

[2]

D. Aruğaslan and L. Güzel, Stability of the logistic population model with generalized piecewise constant delays, Adv. Difference Equations, 2015 (2015).Google Scholar

[3]

I. Györi and L. Horváth, A new view of the $\ell^p$ -theory for a system of higher order difference equations, Comput. Math. Appl., 59 (2010), 2918-2932. doi: 10.1016/j.camwa.2010.02.010. Google Scholar

[4]

I. Györi and L. Horváth, $\ell^p$ -solutions and stability analysis of difference equations using the Kummer's test, Appl. Math. Comput., 217 (2011), 10129-10145. doi: 10.1016/j.amc.2011.05.008. Google Scholar

[5]

T. Hüls and C. Pötzsche, Qualitative analysis of a nonautonomous Beverton-Holt Ricker model, SIAM J. Appl. Dyn. Syst., 13 (2014), 1442-1488. doi: 10.1137/140955434. Google Scholar

[6]

E. K. Ifantis, On the convergence of power series whose coefficients satisfy a Poincaré-type linear and nonlinear difference equation, Complex Variables Theory Appl., 9 (1987), 63-80. doi: 10.1080/17476938708814250. Google Scholar

[7]

Y. Kang and H. Smith, Global dynamics of a discrete two-species Lottery-Ricker competition model, J. Biol. Dynamics, 6 (2012), 358-376. doi: 10.1080/17513758.2011.586064. Google Scholar

[8]

R. May, Simple mathematical models with very complicated dynamics, Nature, 261 (1976), 459-467. doi: 10.1007/978-0-387-21830-4_7. Google Scholar

[9]

G. PapaschinopoulosN. Fotiades and C. J. Schinas, On a system of difference equations including negative exponential terms, J. Differ. Equations Appl., 20 (2014), 717-732. doi: 10.1080/10236198.2013.814647. Google Scholar

[10]

G. PapaschinopoulosM. A. Radin and C. J. Schinas, On the system of two difference equations of exponential form: $x_{n+1}=a+bx_{n-1}e^{-y_{n}}$, $y_{n+1}=c+dy_{n-1}e^{-x_{n}}$, Math. Comp. Mod., 54 (2011), 2969-2977. doi: 10.1016/j.mcm.2011.07.019. Google Scholar

[11]

E. N. Petropoulou and P. D. Siafarikas, Functional analysis and partial difference equations, in Some Recent Advances in Partial Difference Equations (ed. E. N. Petropoulou), Bentham eBooks (2010), 49–76.Google Scholar

[12]

W. E. Ricker, Stock and recruitmnet, J. Fish. Res. Board Canada, 11 (1954), 559-623. Google Scholar

[13]

G. StefanidouG. Papaschinopoulos and C. J. Schinas, On a system of two exponential type difference equations, Comm. Appl. Nonlinear Anal., 17 (2010), 1-13. Google Scholar

[14]

S. Stevic, On a discrete epidemic model Discrete Dynam. Nat. Soc. , 2007 (2007), Article ID 87519, 10pp. doi: 10.1155/2007/87519. Google Scholar

show all references

References:
[1]

A. S. Ackleh and P. L. Salceanu, Competitive exclusion and coexistence in an $n-$species Ricker model, J. Biol. Dynamics, 9 (2015), 321-331. doi: 10.1080/17513758.2015.1020576. Google Scholar

[2]

D. Aruğaslan and L. Güzel, Stability of the logistic population model with generalized piecewise constant delays, Adv. Difference Equations, 2015 (2015).Google Scholar

[3]

I. Györi and L. Horváth, A new view of the $\ell^p$ -theory for a system of higher order difference equations, Comput. Math. Appl., 59 (2010), 2918-2932. doi: 10.1016/j.camwa.2010.02.010. Google Scholar

[4]

I. Györi and L. Horváth, $\ell^p$ -solutions and stability analysis of difference equations using the Kummer's test, Appl. Math. Comput., 217 (2011), 10129-10145. doi: 10.1016/j.amc.2011.05.008. Google Scholar

[5]

T. Hüls and C. Pötzsche, Qualitative analysis of a nonautonomous Beverton-Holt Ricker model, SIAM J. Appl. Dyn. Syst., 13 (2014), 1442-1488. doi: 10.1137/140955434. Google Scholar

[6]

E. K. Ifantis, On the convergence of power series whose coefficients satisfy a Poincaré-type linear and nonlinear difference equation, Complex Variables Theory Appl., 9 (1987), 63-80. doi: 10.1080/17476938708814250. Google Scholar

[7]

Y. Kang and H. Smith, Global dynamics of a discrete two-species Lottery-Ricker competition model, J. Biol. Dynamics, 6 (2012), 358-376. doi: 10.1080/17513758.2011.586064. Google Scholar

[8]

R. May, Simple mathematical models with very complicated dynamics, Nature, 261 (1976), 459-467. doi: 10.1007/978-0-387-21830-4_7. Google Scholar

[9]

G. PapaschinopoulosN. Fotiades and C. J. Schinas, On a system of difference equations including negative exponential terms, J. Differ. Equations Appl., 20 (2014), 717-732. doi: 10.1080/10236198.2013.814647. Google Scholar

[10]

G. PapaschinopoulosM. A. Radin and C. J. Schinas, On the system of two difference equations of exponential form: $x_{n+1}=a+bx_{n-1}e^{-y_{n}}$, $y_{n+1}=c+dy_{n-1}e^{-x_{n}}$, Math. Comp. Mod., 54 (2011), 2969-2977. doi: 10.1016/j.mcm.2011.07.019. Google Scholar

[11]

E. N. Petropoulou and P. D. Siafarikas, Functional analysis and partial difference equations, in Some Recent Advances in Partial Difference Equations (ed. E. N. Petropoulou), Bentham eBooks (2010), 49–76.Google Scholar

[12]

W. E. Ricker, Stock and recruitmnet, J. Fish. Res. Board Canada, 11 (1954), 559-623. Google Scholar

[13]

G. StefanidouG. Papaschinopoulos and C. J. Schinas, On a system of two exponential type difference equations, Comm. Appl. Nonlinear Anal., 17 (2010), 1-13. Google Scholar

[14]

S. Stevic, On a discrete epidemic model Discrete Dynam. Nat. Soc. , 2007 (2007), Article ID 87519, 10pp. doi: 10.1155/2007/87519. Google Scholar

[1]

Huining Qiu, Xiaoming Chen, Wanquan Liu, Guanglu Zhou, Yiju Wang, Jianhuang Lai. A fast $\ell_1$-solver and its applications to robust face recognition. Journal of Industrial & Management Optimization, 2012, 8 (1) : 163-178. doi: 10.3934/jimo.2012.8.163

[2]

Brian Ryals, Robert J. Sacker. Global stability in the 2D Ricker equation revisited. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 585-604. doi: 10.3934/dcdsb.2017028

[3]

Hui Huang, Eldad Haber, Lior Horesh. Optimal estimation of $\ell_1$-regularization prior from a regularized empirical Bayesian risk standpoint. Inverse Problems & Imaging, 2012, 6 (3) : 447-464. doi: 10.3934/ipi.2012.6.447

[4]

Anatoli F. Ivanov, Sergei Trofimchuk. Periodic solutions and their stability of a differential-difference equation. Conference Publications, 2009, 2009 (Special) : 385-393. doi: 10.3934/proc.2009.2009.385

[5]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

[6]

Bernard Ducomet, Alexander Zlotnik, Ilya Zlotnik. On a family of finite-difference schemes with approximate transparent boundary conditions for a generalized 1D Schrödinger equation. Kinetic & Related Models, 2009, 2 (1) : 151-179. doi: 10.3934/krm.2009.2.151

[7]

Seung-Yeal Ha, Eunhee Jeong, Robert M. Strain. Uniform $L^1$-stability of the relativistic Boltzmann equation near vacuum. Communications on Pure & Applied Analysis, 2013, 12 (2) : 1141-1161. doi: 10.3934/cpaa.2013.12.1141

[8]

Arne Ogrowsky, Björn Schmalfuss. Unstable invariant manifolds for a nonautonomous differential equation with nonautonomous unbounded delay. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1663-1681. doi: 10.3934/dcdsb.2013.18.1663

[9]

Esha Chatterjee, Sk. Sarif Hassan. On the asymptotic character of a generalized rational difference equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1707-1718. doi: 10.3934/dcds.2018070

[10]

Seiji Ukai, Tong Yang, Huijiang Zhao. Exterior Problem of Boltzmann Equation with Temperature Difference. Communications on Pure & Applied Analysis, 2009, 8 (1) : 473-491. doi: 10.3934/cpaa.2009.8.473

[11]

Hirotada Honda. Global-in-time solution and stability of Kuramoto-Sakaguchi equation under non-local Coupling. Networks & Heterogeneous Media, 2017, 12 (1) : 25-57. doi: 10.3934/nhm.2017002

[12]

Gang Meng. The optimal upper bound for the first eigenvalue of the fourth order equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6369-6382. doi: 10.3934/dcds.2017276

[13]

S. E. Kuznetsov. An upper bound for positive solutions of the equation \Delta u=u^\alpha. Electronic Research Announcements, 2004, 10: 103-112.

[14]

E. Cabral Balreira, Saber Elaydi, Rafael Luís. Local stability implies global stability for the planar Ricker competition model. Discrete & Continuous Dynamical Systems - B, 2014, 19 (2) : 323-351. doi: 10.3934/dcdsb.2014.19.323

[15]

Yaru Xie, Genqi Xu. Exponential stability of 1-d wave equation with the boundary time delay based on the interior control. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 557-579. doi: 10.3934/dcdss.2017028

[16]

Shaofei Wu, Mingqing Wang, Maozhu Jin, Yuntao Zou, Lijun Song. Uniform $L^1$ stability of the inelastic Boltzmann equation with large external force for hard potentials. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 1005-1013. doi: 10.3934/dcdss.2019068

[17]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[18]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solution of the Novikov equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2865-2899. doi: 10.3934/dcdsb.2018290

[19]

Sergey Zelik. Asymptotic regularity of solutions of a nonautonomous damped wave equation with a critical growth exponent. Communications on Pure & Applied Analysis, 2004, 3 (4) : 921-934. doi: 10.3934/cpaa.2004.3.921

[20]

Pengyu Chen, Xuping Zhang, Yongxiang Li. A blowup alternative result for fractional nonautonomous evolution equation of Volterra type. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1975-1992. doi: 10.3934/cpaa.2018094

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (10)
  • HTML views (24)
  • Cited by (0)

Other articles
by authors

[Back to Top]